Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Garland's method with Banach coefficients

Izhar Oppenheim

Vol. 16 (2023), No. 3, 861–890

We prove a Banach version of Garland’s method of proving vanishing of cohomology for groups acting on simplicial complexes. The novelty of this new version is that our new condition applies to every reflexive Banach space.

This new version of Garland’s method allows us to deduce several criteria for vanishing of group cohomology with coefficients in several classes of Banach spaces (uniformly curved spaces, Hilbertian spaces and Lp spaces).

Using these new criteria, we improve recent results regarding Banach fixed-point theorems for random groups in the triangular model and give a sharp lower bound for the conformal dimension of the boundary of such groups. Also, we derive new criteria for group stability with respect to p-Schatten norms.

group cohomology, random groups, stability, Garland's method, vanishing of cohomology, Banach property (T)
Mathematical Subject Classification
Primary: 20J06
Secondary: 20F67, 20P05, 46B20, 46M20
Received: 13 May 2021
Revised: 29 July 2021
Accepted: 8 September 2021
Published: 25 May 2023
Izhar Oppenheim
Department of Mathematics
Ben-Gurion University of the Negev
Be’er Sheva

Open Access made possible by participating institutions via Subscribe to Open.